Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2007, 3:43 AM CDT for Harper County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 19, 2007, 4:07 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2621 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 190844 SVRICT KSC077-190930- /O.NEW.KICT.SV.W.0115.070619T0843Z-070619T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 430 AM CDT. * AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BLUFF CITY...OR 12 MILES EAST OF ANTHONY...AND MOVING SOUTH AT 15 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BLUFF CITY...FREEPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3720 9779 3721 9798 3700 9799 3699 9779 $$
1 follow-up statement
000 WWUS53 KICT 190907 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 407 AM CDT TUE JUN 19 2007 KSC077-190917- /O.CAN.KICT.SV.W.0115.000000T0000Z-070619T0930Z/ HARPER KS- 407 AM CDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY HAS BEEN CANCELLED... AT 403 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3720 9779 3721 9798 3700 9799 3699 9779 $$ HOWERTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:19 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 19, 3:19 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT TUE JUN 19 2007 .DISCUSSION... CHALLENGES/CONCERNS FOCUS AROUND THUNDERSTORM CHANCES TODAY THROUGH TONIGHT. THUNDERSTORMS SOUTHWEST OF WICHITA ARE BEING AIDED BY CONVERGENCE ALONG FRONT...AND WARM/MOIST ADVECTION ALONG EASTERN EDGE OF SOUTHERN HIGH PLAINS INSTABILITY POOL/ELEVATED MIXED LAYER. AM ANTICIPATING BRUNT OF THIS ACTIVITY TO SLOWLY DISSIPATE BY SUNRISE OR SHORTLY AFTER...DUE TO WEAKENING LOW-LEVEL JET...AND FRONT WASHING OUT ALMOST COMPLETELY NEAR THE OKLAHOMA BORDER. ADDITIONALLY...SHOULD SEE SOME FOG THIS MORNING NORTH OF THE FRONT...DUE TO LOW DEWPOINT DEPRESSIONS AND EASTERLY UPSLOPE FLOW. COULD SEE PATCHY DENSE FOG. MAY SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ACROSS MAINLY WESTERN PORTIONS OF THE FORECAST AREA TODAY...AS LOW-LEVEL MOISTURE RETURNS NORTHWARD...AND A SUBTLE SHORTWAVE MOVES ACROSS NEBRASKA. NOT OVERLY EXCITED ABOUT CHANCES THIS AFTERNOON THOUGH GIVEN LACK OF FOCUS. STILL SOMEWHAT CONCERNED ABOUT THE POTENTIAL FOR A FORWARD-PROPAGATING THUNDERSTORM COMPLEX TONIGHT...AS AFTERNOON/EVENING HIGH PLAINS THUNDERSTORMS MOVE SOUTHEAST ALONG INSTABILITY GRADIENT INTO THE AREA. THIS SCENARIO WILL BE GREATLY DEPENDANT ON THUNDERSTORM COVERAGE ACROSS THE HIGH PLAINS THIS AFTERNOON/EVENING. GIVEN DIRECTION OF MID LEVEL WINDS AND CORFIDI VECTORS...THINKING BEST CHANCE FOR A THUNDERSTORM COMPLEX TONIGHT WILL BE ACROSS WEST/SOUTHWEST PORTIONS OF THE FORECAST AREA. 700-500MB FLOW IS NOT EXPECTED TO BE FANTASTIC...BUT IT WILL BE ORIENTED PERPENDICULAR TO ANY SQUALL LINE THAT CAN DEVELOP...SO STRONG WINDS WILL BE THE PRIMARY THREAT. MID/UPPER SUBTROPICAL HIGH PRESSURE RIDGE IS ANTICIPATED TO BUILD EAST OVER THE AREA WEDNESDAY AND THURSDAY. AM SLIGHTLY CONCERNED THAT AFTERNOON/EVENING HIGH PLAINS POTENTIAL THUNDERSTORM ACTIVITY COULD AFFECT WESTERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT...AND ESPECIALLY THURSDAY NIGHT...AS MODELS ARE HINTING AT A SUBTLE SHORTWAVE AND COLD FRONT APPROACHING FROM THE NORTHWEST. REGARDLESS...TEMPERATURES WILL BE WARMING INTO THE 90S...WITH STRONG SOUTHERLY FLOW. GFS AND ECMWF DRAPE THE AFOREMENTIONED COLD FRONT ACROSS THE AREA ON FRIDAY. WITH BRUNT OF SHORTWAVE ENERGY PASSING TO THE NORTH/NORTHEAST OF THE AREA...AND FAIRLY WARM MID-LEVEL TEMPERATURES ACROSS THE AREA...NOT ANTICIPATING WIDESPREAD THUNDERSTORM COVERAGE. TYPICAL CENTRAL/SOUTHERN PLAINS SUMMER PATTERN EXPECTED TO DEVELOP BY THE WEEKEND...AS MID/UPPER RIDGE BUILDS EAST AND STRENGTHENS...ALLOWING TEMPERATURES TO SOAR WELL INTO THE 90S FOR ALL AREAS. VERY WARM MID-LEVEL TEMPERATURES AND LACK OF FORCING WITHIN THE RIDGE WILL LIKELY SQUELCH THUNDERSTORM CHANCES ACROSS THE AREA DURING THIS TIME. KLEINSASSER && .AVIATION... NEW AVIATION DISCUSSION WILL BE WRITTEN NEAR THE 12Z TAF ISSUANCE. FOR 06Z TAFS...THIN LINE OF CONVECTION HAS DEVELOPED ALONG THE FRONTAL BOUNDARY AS IT PUSHES INTO SOUTHERN KS AT THIS TIME....SO WILL INCLUDE SOME VCTS FOR KICT AND POSSIBLY KCNU. NOT A LOT OF SUPPORT FOR WIDESPREAD CONVECTION TO CONTINUE OVERNIGHT AS DEEP CONVERGENCE IS RATHER SMALL. MAIN SUPPORT FOR CONVECTION APPEARS TO BE NOSE OF 500H JET STREAK WHICH WILL SLOWLY MOVE EAST OF THE AREA BY 09Z/TUE. MAIN TAF CONCERN WILL BE LOW LEVEL MOISTURE REMAINING FAIRLY HIGH BEHIND THE FRONT IN CEN KS...WITH SURFACE DEWPOINTS STILL IN THE MID 60S. RADIATIONAL COOLING AND LIGHT EAST TO NORTHEAST UPSLOPE WINDS COULD LEAD TO SOME STRATUS AND FOG FORMATION...ESPECIALLY NEAR KRSL/KSLN AND KHUT. SO WILL INSERT SOME POSSIBLE IFR CEILINGS AND VISIBILITIES FOR THE 10-14Z/TUE TIME FRAME FOR THIS CHANCE. AM A LITTLE CONCERNED ABOUT LIFR TYPE CEILINGS AND FOG...BUT WILL MONITOR THIS CHANCE BEFORE INSERTING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 69 90 70 / 20 30 10 10 HUTCHINSON 86 69 91 71 / 20 30 10 10 NEWTON 85 68 90 70 / 20 30 10 10 ELDORADO 85 68 89 70 / 20 20 10 10 WINFIELD-KWLD 86 70 90 71 / 20 30 20 10 RUSSELL 85 69 91 70 / 20 40 10 10 GREAT BEND 86 70 91 70 / 30 40 10 10 SALINA 84 67 91 71 / 20 20 10 10 MCPHERSON 85 68 91 71 / 20 30 10 10 COFFEYVILLE 87 69 89 70 / 20 30 20 10 CHANUTE 85 66 87 69 / 20 20 20 10 IOLA 84 66 88 68 / 10 20 20 10 PARSONS-KPPF 86 68 88 69 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 18, 9:50 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT MON JUN 18 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 950 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...AS A COLD FRONT MOVES ACROSS THE AREA. A FEW OF THE STORMS COULD PRODUCE HEAVY DOWNPOURS...ALONG WITH WINDS GUSTS TO 50 MPH AND UP TO PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON TUESDAY MORNING. DURING THE AFTERNOON....THUNDERSTORM CHANCES WILL INCREASE AREAWIDE. A FEW OF THE STORMS COULD BECOME SEVERE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE IN THE AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. THE MAIN THREAT SHOULD BE STRONG WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS IN SOUTHEAST KANSAS. WEAK NORTHWEST FLOW ALOFT WILL DEVELOP ACROSS THE AREA FOR LATE IN THE WEEK...WITH A SLIGHT CHANCE FOR THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS. IF STORMS DEVELOP...A FEW OF THEM COULD BE STRONG...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER/KETCHAM
In the hours before
Special weather statement, Jun 19, 12:49 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1249 AM CDT TUE JUN 19 2007 KSZ083-190615- SEDGWICK- 1249 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCCONNELL AIR FORCE BASE...OR 9 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Jun 19, 12:57 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1257 AM CDT TUE JUN 19 2007 KSZ069-190645- BUTLER- 1257 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ROSE HILL...OR 16 MILES EAST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Jun 19, 1:24 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 124 AM CDT TUE JUN 19 2007 KSZ083-092-190715- SEDGWICK-SUMNER- 124 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES... AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DERBY...OR 12 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTH AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS UP TO AN INCH. LOCALIZED FLOODING OF LOW LYING FLOOD PRONE AREAS IS POSSIBLE. KETCHAM
Special weather statement, Jun 19, 2:06 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 206 AM CDT TUE JUN 19 2007 KSZ092-190745- SUMNER- 206 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF UDALL TO 7 MILES EAST OF CONWAY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Jun 19, 2:42 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 242 AM CDT TUE JUN 19 2007 KSZ092-190830- SUMNER- 242 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WELLINGTON TO ARGONIA...AND MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...WINDS TO 50 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THESE STORMS. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Jun 19, 3:14 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT TUE JUN 19 2007 KSZ091-190915- HARPER- 314 AM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARPER TO 6 MILES SOUTHWEST OF ARGONIA...AND MOVING SOUTH AT 5 MPH. WINDS TO 50 MPH AND POSSIBLY SOME DIME SIZED HAIL ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:54 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 66 min |
| Jun 19, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.